Alert archive / California / Frost Advisories in 2023
Frost Advisory 3, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 20, 2023, 2:27 PM PDT for Lake County, Mendocino County, California. It took effect at Mar 21, 2023, 1:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2023, 2:27 PM PDT (21:27 UTC)
- In effect from
- Mar 21, 2023, 1:00 AM PDT
- Expired
- Mar 21, 2023, 6:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
Counties Lake County, CA, Mendocino County, CA
The radar
The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138 WWUS76 KEKA 202127 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 227 PM PDT Mon Mar 20 2023 CAZ110-111-114-210530- /O.NEW.KEKA.FR.Y.0003.230321T0800Z-230321T1300Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- 227 PM PDT Mon Mar 20 2023 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 6 AM PDT TUESDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Northwestern Mendocino Interior, Northeastern Mendocino Interior and Northern Lake Counties. * WHEN...From 1 AM to 6 AM PDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
2 follow-up statements
743 WWUS76 KEKA 210448 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 948 PM PDT Mon Mar 20 2023 CAZ110-111-114-211300- /O.CON.KEKA.FR.Y.0003.230321T0800Z-230321T1300Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- 948 PM PDT Mon Mar 20 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 AM PDT TUESDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Northwestern Mendocino Interior, Northeastern Mendocino Interior and Northern Lake Counties. * WHEN...From 1 AM to 6 AM PDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
148 WWUS76 KEKA 211251 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 551 AM PDT Tue Mar 21 2023 CAZ110-111-114-211400- /O.EXP.KEKA.FR.Y.0003.000000T0000Z-230321T1300Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- 551 AM PDT Tue Mar 21 2023 ...FROST ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 20, 3:47 AM PDT, 10 hours 40 minutes earlier.
Area forecast discussion, Mar 20, 3:47 AM PDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
347 AM PDT Mon Mar 20 2023
.SYNOPSIS...Light showers will linger across Northwest California
this morning, and then dissipate going into the afternoon. A
period of dry weather will then occur through Tuesday morning,
followed by another round of light rain spreading north from the
Bay Area. After Tuesday, additional light beneficial rain chances
will exist during mid to late week.
&&
.DISCUSSION...Upper-level heights are forecast to gradually rise
today and aid in shower dissipation as subsidence and drier air
spreads across the region. An upper disturbance will then dig
southeastward across the NERN PAC this afternoon and tonight
before evolving into a closed low offshore from the Bay Area
during Tuesday. Impacts derived from that low, in the form of
heavy rain and strong gusty winds, will generally occur south of
the EKA CWA. However, bands of showers will likely spread north
from the low, impacting Mendocino and Lake Counties by midday
Tuesday, and then portions of Trinity, Humboldt, and perhaps Del
Norte Counties Tuesday afternoon and evening. In addition,
moderate easterlies will promote downslope warming across coastal
Humboldt and Del Norte Counties, which will aid in boosting high
temperatures into the mid to upper 50s, with a few locations
possibly reaching the low 60s.
The upper low is then forecast to deamplify as it shifts east
toward the Great Basin during Wednesday, but light shower activity
will persist in its wake. Those showers will be reinforced by a
glancing blow of ascent occurring on the southern periphery of a
PACNW disturbance. However, precipitation will continue to be of
the light and beneficial variety during the late week forecast
period.
Garner
&&
.AVIATION...Conditions continue to improve this morning as a
front exits the region. Predominant VFR is expected to continue,
with brief bouts of MVFR ceilings as scattered showers pass over
terminals this morning. An upper level low is forecast to drop to
the south of NWCA this evening and overnight, moving onshore along
the central coast Tues. This feature will loft mid-level cloud
across the state, bringing light rain to primarily areas south of
Cape Mendo, although flying impacts are expected to be minimal to
nonexistent.
&&
.MARINE...Westerly winds significantly weaken this morning as
another trough passes by to the south, moving onshore along the
central coast. This lull in the winds is expected to continue
through tonight, then northerly winds are forecast to begin to
strengthen Tuesday morning. Northerlies may reach Gale Force in
the outer waters Tuesday evening, with steep and hazardous seas
propagating into the northern inners should this occur. Winds then
drop back to advisory level Wednesday before significantly
weakening Thursday. A NW swell is forecast to build into the low
teens on Friday as well.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Hazardous Seas Watch from Tuesday evening through Wednesday
morning for PZZ450.
Gale Watch from Tuesday afternoon through late Tuesday
night for PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 20, 3:02 AM PDT, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 302 AM PDT Mon Mar 20 2023 CAZ101>115-211015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 302 AM PDT Mon Mar 20 2023 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:59 PM PDT | Gale Watch | EKA | 18 hr | |
| Mar 20, 3:07 AM PDT | Hazardous Seas Watch | EKA | 23 hr | |
| Mar 20, 8:58 AM PDT | Small Craft Advisory | EKA | 6 hr | |
| Mar 20, 2:56 PM PDT | Gale Warning | EKA | 36 hr |
Nearby
Frost Advisories in California, 2023Every frost advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.